Monday, December 21, 2009

My Tummy Hates my Vitamins

In the past few weeks my tummy has not been happy with my vitamins. It's the handful of vitamins I take in the morning is causing some yuckiness. One of two things happens after I take 'em. 1) my tummy churns and I feel yucky for about an hour or 2) I get the dry heaves and my body wants to reject the pills I just put in. Either way = bad! My calcium doses sit fine. My bedtime vitamins are fine too. Just the morning stuff. So, I'm sorry to report that because of this strange yuckiness I have been skipping my vitamins more often than I'm comfortable with. I might be hitting a 70% average and that's just not acceptable! What am I going to do? I'm not sure just yet. But I'm putting it out here in the open so I'm accountable and motivated to find a solution. Here are a few thoughts...
  • The vitamins I take in the morning are essentially the same as it's always been. So no new stuff that might suddenly cause the issue.
  • The only change is the Vitamin A that I'm taking - it's a different brand and type. The old stuff was just a normal pill but the new stuff is "quick dissolve" so it's disintegrating while it's going down. This is the only possible thing that might be at issue, but I can take it alone without a problem, so why would it be a problem when combined with others?
  • I started taking glucosamine & chondroitin to help with my knee pain (and it seems to be working, btw) -- but I took that for several weeks before the pukey feeling started, so the probability is low on this one.
  • Meals -- it doesn't seem to make a difference if I take the pills with or without food. But since I get the heaving stuff going on, I've been taking them away from food lately.
  • I might need to spread things out. My morning pills include 7 different things... so maybe I need to just take 1 or 2 at a time over the course of the morning. Maybe.

So I'll play around with things and see if I can find a solution. If not I'll just have to buck up and do it and quit whining, right? It's medicine, not candy... so I take them whether I like 'em or not. Period.


No comments:

Post a Comment

Related Posts

Related Posts with Thumbnails